Alert archive / Guam / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Guam
NWS Guam issued this red flag warning at Mar 15, 2012, 7:56 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 7:56 PM CDT (00:56 UTC)
- Expired
- Mar 16, 2012, 4:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWMY80 PGUM 160056 RFWMY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1056 AM CHST FRI MAR 16 2012 ...A RED FLAG WARNING IS IN EFFECT TODAY. GUSTY WINDS...LOW FUEL MOISTURE AND LOW HUMIDITIES ARE PRODUCING CONDITIONS FAVORABLE FOR THE EXPLOSIVE SPREAD OF WILDFIRES. GUZ001-160900- /X.UPG.PGUM.FW.A.0001.000000T0000Z-120317T0800Z/ /X.NEW.PGUM.FW.W.0001.120316T0056Z-120316T0900Z/ /X.NEW.PGUM.FW.A.0002.120316T0900Z-120317T0800Z/ GUAM- 1056 AM CHST FRI MAR 16 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CHST THIS EVENING FOR EXTREME WILDFIRE POTENTIAL FOR GUAM... ...FIRE WEATHER WATCH IN EFFECT FROM 7 PM CHST THIS EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE ON GUAM HAS ISSUED A RED FLAG WARNING FOR GUAM...WHICH IS IN EFFECT UNTIL 7 PM CHST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 7 PM CHST THIS EVENING THROUGH SATURDAY AFTERNOON. * AFFECTED AREA...GUAM. GREATEST THREAT IS IN THE HIGHER ELEVATIONS OF SOUTHERN GUAM. * WINDS...NORTHEAST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING...THROUGH 7 PM TODAY. * RELATIVE HUMIDITY...AS LOW AS 55 PERCENT. * TEMPERATURES...IN THE MID 80S. * IMPACTS...HIGH POTENTIAL FOR THE EXPLOSIVE SPREAD OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND LOW FUEL MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. POSTPONE ANY PLANNED BURNING UNTIL AFTER CONDITIONS IMPROVE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Mar 15, 5:05 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 15, 5:05 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
805 AM CHST FRI MAR 16 2012
.SYNOPSIS...
PGUA WSR-88D SHOWS ISOLATED SHOWERS MOVING THROUGH GUAM AND ROTA
WATERS WITH FEW IF ANY SHOWERS IN TINIAN AND SAIPAN WATERS. THE
VAD WIND PROFILE REVEALS STRONG TRADE WINDS WITH GUSTS TO NEAR
GALE FORCE POSSIBLE. SATELLITE SHOWS THE SHEAR LINE CAUSING THE
WINDS AND SHOWERS RUNS JUST SOUTH OF GUAM.
&&
.DISCUSSION...
SHEAR LINE HAS ARRIVED AND IS PRETTY MUCH AS ADVERTISED BY THE
GFS40 MODEL. VAD WIND PROFILE SHOWS MAX WIND OF 31 KNOTS AT 3
THOUSAND FEET AT 2124Z. WINDS ARE EXPECTED TO INCREASE FURTHER AS
THE DAY GOES ON. ROTA HANDAR HAS ALREADY HAD A GUST TO 33 KNOTS.
THEREFORE BUMPED THE GUSTS UP TO 40 MPH IN THE WIND ADVISORY.
OTHERWISE VERY LITTLE CHANGE. FRESHENED THE WORDING IN THE
ADVISORIES AS MANY REFERENCED FRIDAY...SO CHANGED THOSE TO TODAY.
ALL STATEMENTS ARE NOW FRESHLY RE-ISSUED...AND THE GRIDS UP TO
DATE. RAISED THE CLOUDS TO 80 PERCENT THROUGH SATURDAY.
&&
.MARINE...
IPAN BUOY IS NOW SHOWING A 9 FOOT EAST SWELL...PRESUMABLY ON ITS
WAY TO 10 FEET. THE WIND WAVES ARE FROM 30 DEGREES AND MOST LIKELY
ARE BLOCKED BY PATI POINT OF GUAM. COMBINED SEAS ARE APPARENTLY 12
TO 14 FEET AND WILL REMAIN ELEVATED ALONG WITH WINDS THROUGH AT
LEAST SATURDAY.
&&
.FIRE WEATHER...
A VERY DRY WEEK HAS MIXED WITH LOW HUMIDITIES AND GUSTY WINDS
TOGETHER WITH HIGH DROUGHT INDEX VALUES TO CREATE A CRITICAL FIRE
WEATHER SITUATION. RE-ISSUED THE FIRE WEATHER WATCH FOR NOW BUT
SHOULD EXPECT IT TO BE UPGRADED TO A RED FLAG WARNING LATER TODAY.
&&
.EASTERN MICRONESIA...
A SURFACE TROUGH IS MOVING FARTHER WEST AWAY FROM POHNPEI THIS
MORNING. RESIDUAL CONVERGENCE EAST OF THE TROUGH AXIS WILL KEEP SOME
SHOWERS OVER POHNPEI AND KOSRAE INTO SATURDAY MORNING. OTHERWISE...
MODEST SUBSIDENCE ALOFT IS EXPECTED TO PROMOTE A RELATIVELY DRY
TRADE REGIME FOR POHNPEI AND KOSRAE INTO EARLY NEXT WEEK...AND
MAJURO THRU THE WEEKEND. A TRADE-WIND DISTURBANCE FROM EAST OF THE
DATE LINE MIGHT INCREASE THE CHANCE OF SHOWERS OVER MAJURO BY MONDAY.
&&
.WESTERN MICRONESIA...
THE AFOREMENTIONED SURFACE TROUGH WILL PASS THRU CHUUK TODAY AND
THIS EVENING WITH CONVERGENCE MAINLY CONCENTRATING ALONG 5N. WEAKER
CONVERGENCE TO THE NORTH COULD STILL TRIGGER WIDELY SCATTERED
SHOWERS AND EVEN A THUNDERSTORM OR TWO OVER CHUUK THRU TONIGHT. BY
SATURDAY EVENING...DRIER WEATHER EXPECTED FOR POHNPEI WILL ALSO
SPREAD OVER CHUUK. A STRONG HIGH PRESSURE SYSTEM SLIDING EASTWARD
FROM NEAR JAPAN WILL CONTINUE TO CHANNEL DOWN FRESH TO STRONG
NORTHEAST WINDS ACROSS BOTH KOROR AND YAP THRU THIS WEEKEND. THESE
WINDS ARE CONVERGING AGAINST MUCH WEAKER EASTERLY TRADES SOUTH OF
5N...CREATING SPORADIC CONVECTION ALONG 5N. MOIST SOUTHEASTERLY
WINDS ALOFT ARE GRADUALLY SPREADING THIS CONVECTION NORTHWARD CLOSER
TO KOROR THIS MORNING. ANTICIPATE THIS TREND TO CONTINUE THRU THE
DAY WITH CONVECTION REACHING KOROR BY THIS EVENING. AS THE SURFACE
TROUGH CURRENTLY NEAR CHUUK PUSHES WESTWARD TOWARD KOROR ON
SATURDAY...LOCALLY HEAVY DOWNPOURS COULD PRODUCE SOME SIGNIFICANT
RAINFALLS FOR THE CAPITAL. YAP SHOULD BE FAR ENOUGH NORTH SO THAT
MAINLY WIDELY SCATTERED SHOWERS ARE EXPECTED. WITH THE HIGH DRIFTING
TO THE NORTH OF WAKE ISLAND BY SUNDAY...LOW-LEVEL WINDS SHOULD
SUBSIDE TO BETWEEN MODERATE AND FRESH ACROSS BOTH LOCATIONS.
DECREASING LOW-LEVEL CONVERGENCE WILL ALLOW A GRADUAL DRYING TREND
FOR NEXT WEEK.
LARGE SWELLS AND WIND WAVES GENERATED BY FRESH TO STRONG WINDS OVER
THE PHILIPPINE SEA WILL MAINTAIN HIGH SURF ACROSS BOTH THE REPUBLIC
OF PALAU AND YAP STATE THRU THIS WEEKEND.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR GUZ001>004.
FIRE WEATHER WATCH THROUGH SATURDAY AFTERNOON FOR GUZ001.
HIGH SURF ADVISORY UNTIL 10 AM CHST SUNDAY FOR GUZ001>004.
WIND ADVISORY UNTIL 6 PM CHST THIS EVENING FOR GUZ001>004.
MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM CHST MONDAY FOR
PMZ151>154.
&&
STANKO/CHANThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:56 PM CDT | Fire Weather Watch | GUM | 30 hr |
Nearby
Red Flag Warnings in Guam, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.